Recurrent imatinib-induced hepatotoxicity in a chronic myeloid leukaemia patient successfully managed with prednisone.

Shilpi Gupta, Vijaya Raj Bhatt, Seema Varma

Research output: Contribution to journalArticle

Abstract

Imatinib, the frontline tyrosine kinase inhibitor (TKI), has revolutionised the management of chronic myeloid leukaemia (CML). Severe hepatotoxicity, although uncommon, can occur with this drug. This tends to subside with dose reduction or cessation, but can recur with reintroduction of the drug. Recurrent severe hepatotoxicity mandates permanent discontinuation of imatinib. This can cause difficulties in the management of CML, more so if the patient cannot afford or get access to alternate therapy. Furthermore, alternate therapy, for example, second-line TKIs, can impose a huge economic burden on a healthcare system. Here, the authors report the case of 20-year-old CML patient who developed recurrent hepatotoxicity with the use of imatinib. Introduction of corticosteroids enabled successful reintroduction of imatinib therapy.

Original languageEnglish (US)
JournalBMJ Case Reports
Volume2011
StatePublished - 2011
Externally publishedYes

Fingerprint

Leukemia, Myelogenous, Chronic, BCR-ABL Positive
Prednisone
Pharmaceutical Preparations
Protein-Tyrosine Kinases
Adrenal Cortex Hormones
Therapeutics
Economics
Delivery of Health Care
Imatinib Mesylate

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Recurrent imatinib-induced hepatotoxicity in a chronic myeloid leukaemia patient successfully managed with prednisone. / Gupta, Shilpi; Bhatt, Vijaya Raj; Varma, Seema.

In: BMJ Case Reports, Vol. 2011, 2011.

Research output: Contribution to journalArticle

@article{1696c20cbd934aad9d19ee95419013be,
title = "Recurrent imatinib-induced hepatotoxicity in a chronic myeloid leukaemia patient successfully managed with prednisone.",
abstract = "Imatinib, the frontline tyrosine kinase inhibitor (TKI), has revolutionised the management of chronic myeloid leukaemia (CML). Severe hepatotoxicity, although uncommon, can occur with this drug. This tends to subside with dose reduction or cessation, but can recur with reintroduction of the drug. Recurrent severe hepatotoxicity mandates permanent discontinuation of imatinib. This can cause difficulties in the management of CML, more so if the patient cannot afford or get access to alternate therapy. Furthermore, alternate therapy, for example, second-line TKIs, can impose a huge economic burden on a healthcare system. Here, the authors report the case of 20-year-old CML patient who developed recurrent hepatotoxicity with the use of imatinib. Introduction of corticosteroids enabled successful reintroduction of imatinib therapy.",
author = "Shilpi Gupta and Bhatt, {Vijaya Raj} and Seema Varma",
year = "2011",
language = "English (US)",
volume = "2011",
journal = "BMJ Case Reports",
issn = "1757-790X",
publisher = "BMJ Publishing Group",

}

TY - JOUR

T1 - Recurrent imatinib-induced hepatotoxicity in a chronic myeloid leukaemia patient successfully managed with prednisone.

AU - Gupta, Shilpi

AU - Bhatt, Vijaya Raj

AU - Varma, Seema

PY - 2011

Y1 - 2011

N2 - Imatinib, the frontline tyrosine kinase inhibitor (TKI), has revolutionised the management of chronic myeloid leukaemia (CML). Severe hepatotoxicity, although uncommon, can occur with this drug. This tends to subside with dose reduction or cessation, but can recur with reintroduction of the drug. Recurrent severe hepatotoxicity mandates permanent discontinuation of imatinib. This can cause difficulties in the management of CML, more so if the patient cannot afford or get access to alternate therapy. Furthermore, alternate therapy, for example, second-line TKIs, can impose a huge economic burden on a healthcare system. Here, the authors report the case of 20-year-old CML patient who developed recurrent hepatotoxicity with the use of imatinib. Introduction of corticosteroids enabled successful reintroduction of imatinib therapy.

AB - Imatinib, the frontline tyrosine kinase inhibitor (TKI), has revolutionised the management of chronic myeloid leukaemia (CML). Severe hepatotoxicity, although uncommon, can occur with this drug. This tends to subside with dose reduction or cessation, but can recur with reintroduction of the drug. Recurrent severe hepatotoxicity mandates permanent discontinuation of imatinib. This can cause difficulties in the management of CML, more so if the patient cannot afford or get access to alternate therapy. Furthermore, alternate therapy, for example, second-line TKIs, can impose a huge economic burden on a healthcare system. Here, the authors report the case of 20-year-old CML patient who developed recurrent hepatotoxicity with the use of imatinib. Introduction of corticosteroids enabled successful reintroduction of imatinib therapy.

UR - http://www.scopus.com/inward/record.url?scp=84873976689&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84873976689&partnerID=8YFLogxK

M3 - Article

C2 - 22707550

VL - 2011

JO - BMJ Case Reports

JF - BMJ Case Reports

SN - 1757-790X

ER -